Florida, 2022

Damaging Winds in Florida, June 10, 2022

June 10, 2022 · NWS JAX · 2 events in 2 counties and zones

A surface front began to stall across SE GA with prevailing westerly steering flow and a dominant west coast sea breeze regime across NE FL. As diurnally driven showers and storms formed east of the inland progressing west coast sea breeze, a short wave trough passed overhead which enhanced convective coverage and intensity in the afternoon and evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface front began to stall across SE GA with prevailing westerly steering flow and a dominant west coast sea breeze regime across NE FL. As diurnally driven showers and storms formed east of the inland progressing west coast sea breeze, a short wave trough passed overhead which enhanced convective coverage and intensity in the afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 12:25 PM EST, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 10, 12:25 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
125 PM EDT Fri Jun 10 2022

.AVIATION...
[Through 18Z Saturday]

West coast sea breeze convection will approach GNV through 20z
with TEMPO TSRA included through 21z. A weak east coast sea breeze
was trying to edge inland toward SGJ and eventually CRG, but winds
will likely maintain more of a SSE component with speeds generally
< 10 kts before becoming SSW again tonight < 6 kts. Also include
TEMPO TSRA for SGJ this afternoon where boundary mergers are
expected into early evening. Lower confidence of TSRA for VQQ, JAX
and CRG where drier air filtering in from the NW aloft will limit
TS coverage...so continued to indicated only VCTS through 00-02z
so TEMPOs will need to be included based on radar trends.

After evening precip fades, low level SSW flow will once again
bring low level moisture (low stratus potential) inland toward GNV
and VQQ through daybreak Saturday, which could also reach JAX/CRG
giving the more southerly component to the wind. An early start
to precip will once again encroach upon GNV in the morning, with
VCSH by 13z and likely MVFR restrictions. Precip will expand in
coverage toward Atlantic coast terminals through late morning,
with widespread shower and thunderstorm activity into Saturday
afternoon.

&&

.PREV DISCUSSION [932 AM EDT]...

.NEAR TERM [Through Tonight]...

A slow moving front is expected to stall over SE GA just north of
the FL/GA border this morning and shift winds to northwesterly
over SE GA and southwesterly over NE FL. Drier air behind the
front is filtering into SE GA while moist air moving in from the
Gulf of Mexico is pushing into NE FL. Showers have formed along
the Gulf coast and could impact areas west of I-75 in NE FL,
mainly south of Gainesville, through this morning.

Convective coverage will increase this afternoon and evening as
diurnal heating increases. Afternoon/evening showers and storms
will be mainly focused over NE FL where upper level divergence
associated with a shortwave trough and deep moisture and will
enhance convection. Drier air over SE GA will limit convection to
only isolated showers and storms possible in SE GA near the FL/GA
border. Scattered to numerous showers and storms are expected over
NE FL with the highest precipitation chances south of I-10. Some
storms could be strong, and the main hazards will be strong wind
gusts and heavy rainfall. The east coast sea breeze will also
develop this afternoon, but will be kept near the coast due to
prevailing westerly winds, only making it a bit past I-95 in NE
FL. Storms will taper off after sunset, then mostly dry conditions
will prevail overnight.

High temperatures today will reach the middle 90s in inland SE GA
and the lower 90s in inland NE FL and along the coasts. Max heat
indices will reach the upper 90s to near 100 this afternoon. Low
temperatures tonight will be warm in the lower 70s inland and
middle 70s near the coast.

.SHORT TERM [Saturday Through Sunday]...

Saturday and Saturday night...High rain chances Saturday as POPs
are heightened and will climb to 70-80%, as weakened and stalled
frontal boundary resides near the Altamaha River Basin, with long
wave trough extending over the eastern CONUS, which will
effectively bring PW values over 2.00" across NE FL and values of
1.75 to 1.95" over SE GA. Numerous showers and storms will develop
on the western half of the CWA and push eastward as the days
progresses. The atmosphere will be will remain quite moist during
the nocturnal hours with widely scattered to scattered showers
continuing into the evening hours across the region as a short
wave disturbance continues to press into the region. During the
overnight hours the stalled front will move slightly further north
of the Altamaha River Basin with isolated to widely scattered
showers and perhaps embedded thunderstorms. Highs will be tempered
slightly (a few degrees Saturday with increased cloud cover and
precip) with highs in the lower 90s and near 90 at the coast. Lows
will be in the 70 to 75 degree range.

Sunday and Sunday night...Westerly flow will continue over the
region as washed out frontal boundary will remain over the
Altamaha region Sunday while trof axis moves east of the region
over the open western Atlantic waters while upper level high
pressure ridge centered over the Arklatex region starts to sprawl
eastward into the SE U.S. edging into SE GA by late afternoon and
evening. As a result, scattered showers and thunderstorms are
forecast over SE GA, with areal coverage more numerous over NE FL.
Upper level ridge will quickly move further east during the
evening with subsidence on tap across the region with showers and
storms diminishing to isolated coverage. Toward the predawn hours
additional convection may develop near the FL Gulf Coast and
isolated storms advecting into the southern Suwannee Valley by
sunrise. Highs will be in the 89 to 92 degree range, and lows in
the 70 to 75 degree range.

.LONG TERM [Monday Through Friday]...

Storms and showers will become more scattered next week as high
pressure ridging extends into the region from out of the west,
serving to inhibit convective developments which are expected to
be mostly drive by diurnal sea breeze boundaries and areas of
collision. Temperatures will experience a warming trend after the
weekend with daily high temps expected to rise into the mid to
upper 90s for inland areas by midweek. Heat index values during
this period may com very close to reaching Heat Advisory levels.
By the end of the week, high will slightly retreat back over
Western GOM/TX and SW U.S. with mean trof over eastern CONUS
extends southward into the SE U.S. It will remain very warm
at the end of the week.

.MARINE...

A frontal boundary will linger across south Georgia today then
lift back to the north on Saturday as high pressure extends across
south Florida. Westerly flow 10-15 kts will back southerly this
afternoon as the sea breeze develops, with slight SSE component
near the coast. Combined seas will generally range 1-3 ft, with
some 4 ft seas possible near the Gulf Stream. Morning showers and
isolated storms will move offshore south of Marineland. This
afternoon and early evening, showers and storms will move offshore
of the FL Atlantic coast.

High pressure will build north up the Florida peninsula Sunday
and Monday. The high will begin to build back south of the area
Tuesday as surface troughs edge southward across Georgia once
again.

Rip Currents: Moderate rip current risk today for NE FL beaches.
Low risk for SE GA beaches.

.FIRE WEATHER...

A cold front will move near the FL/GA border with drier air
filtering into SE GA Friday with limited storms north of the FL
border. South of this front, across NE FL the atmosphere will
remain quite moist with prevailing southwest flow furnishing
scattered to numerous showers and thunderstorms. Increased chances
of showers and storms are forecast this weekend, with a moist
southwest flow prevailing over the region.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  69  92  70  92  72 /   0  60  30  50  10
SSI  76  90  75  91  77 /  10  50  30  40  20
JAX  73  92  73  92  74 /  20  60  30  50  20
SGJ  74  91  74  91  75 /  30  50  30  50  10
GNV  69  90  71  91  71 /  20  70  40  70  10
OCF  73  88  73  90  73 /  20  80  50  60  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 10, 12:42 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
142 PM EDT Fri Jun 10 2022

FLZ035-236-101830-
Western Alachua FL-Gilchrist FL-
142 PM EDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Gilchrist and west
central Alachua Counties through 230 PM EDT...

At 142 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Cross City to near Trenton to
near Bronson. Movement was northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
      2972 8294 2977 8295 2980 8292 2981 8293
      2983 8289 2989 8288 2980 8266 2954 8264
      2953 8265 2956 8266 2956 8275 2958 8278
      2959 8286 2959 8294 2958 8295 2961 8297
TIME...MOT...LOC 1742Z 226DEG 10KT 2982 8310 2968 8285 2950 8271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

ENYEDI
Local storm report, Jun 10, 12:50 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     WATER SPOUT      5 E PALM COAST          29.58N 81.12W
06/10/2022                   AMZ454             FL   PUBLIC

            CITIZEN REPORT OF WATERSPOUT OFFSHORE PALM
            COAST FLORIDA.

&&
Local storm report, Jun 10, 12:56 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
156 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     WATER SPOUT      6 E MARINELAND          29.65N 81.12W
06/10/2022                   AMZ454             FL   PUBLIC

            FUNNEL CLOUD TO WATERSPOUT OBSERVED SSE OF
            MARINELAND. REPORT RELAYED BY FLAGLER EM.

&&

ABE
Special weather statement, Jun 10, 12:58 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
158 PM EDT Fri Jun 10 2022

FLZ035-222-236-101830-
Southern Columbia FL-Western Alachua FL-Gilchrist FL-
158 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of Gilchrist, west
central Alachua and south central Columbia Counties through 230 PM
EDT...

At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bell, moving northeast at 20 mph.

HAZARD...Wind gusts of 45 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trenton, Bell, High Springs and Fort White.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2972 8294 2973 8295 2994 8268 2972 8248
      2958 8281 2958 8286 2959 8286 2959 8287
      2964 8293 2970 8295 2970 8294 2971 8294
      2972 8296
TIME...MOT...LOC 1758Z 223DEG 18KT 2970 8284

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

ENYEDI
Special weather statement, Jun 10, 1:18 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
218 PM EDT Fri Jun 10 2022

FLZ031-136-236-101845-
Eastern Alachua FL-Western Alachua FL-Bradford FL-
218 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of western Bradford and
northwestern Alachua Counties through 245 PM EDT...

At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alachua, or 10 miles southwest of Worthington Spring, moving east at
20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gainesville, Alachua, High Springs and La Crosse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2993 8240 2992 8239 2994 8237 2994 8236
      2993 8236 2967 8229 2968 8259 2985 8261
TIME...MOT...LOC 1818Z 255DEG 16KT 2980 8253

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AB
Special weather statement, Jun 10, 1:52 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Fri Jun 10 2022

FLZ031-232-101930-
Western Clay FL-Bradford FL-
252 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of Bradford and
northwestern Clay Counties through 330 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampson, or near Starke, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Starke, Keystone Heights, Kingsley, New River, Sampson, Camp
Blanding, Lawtey and Hampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2983 8214 2984 8215 2984 8218 2985 8220
      2984 8223 2985 8225 2999 8228 3003 8226
      3004 8222 3006 8220 3014 8195 2987 8189
TIME...MOT...LOC 1852Z 258DEG 16KT 2996 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AB

The radar

The Jacksonville radar (KJAX), 65 km away, was scanning. The volume nearest the first event began at 19:14 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
June 10, 2:15 PM EST
Where
Clay County, 0.22 mi E of Kingsley
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
29.970, -82.016

Clay county sheriffs office reported that a tree was down and blocking both lanes of SR 16W near the intersection of Mary Dot Lane.

Thunderstorm Wind, St. Johns

When
June 10, 3:10 PM EST
Where
St. Johns County, 1.01 mi WNW of Bakersville
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
29.905, -81.496

St. Johns county fire department reported that a tree was down at the intersection of CR 208 and CR 13.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1029193, 1029196.